MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT; BILIARY STENT

BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT; BILIARY STENT
Model Number EV07261CD
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during deployment of a balloon expandable stent in the renal artery, it was alleged that the stent prematurely dislodged from the balloon but was able to be deployed at the treatment site.The procedure was concluded, and no further treatment was provided.There was no reported patient injury.The patient was reported to be doing well post procedure.
 
Additional Manufacturer Narrative
The device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was returned for evaluation.A visual inspection found the stent to have completely detached from the delivery system.The stent was returned stuck in the user's introducer sheath and was unable to be removed.Therefore, the investigation is confirmed for the reported detached stent.The definitive root cause for the identified detachment could not be determined based upon the available information.It is unknown if procedural issues contributed to the reported event.However, per the reported event details, the user was attempting to deploy the stent in the renal artery.Per the current instructions for use, the device is indicated for use in the palliation of malignant strictures in the biliary tree.Therefore, a letter will be sent to the facility as off-label issues were identified (e.G.Attempting to deploy a biliary-indicated device in the vascular system).The current instructions for use (ifu) states: device description: the stent is a permanently implanted device used to maintain patency of a major bile duct obstructed by tissue of an impinging tumor.Indications: the valeo balloon expandable biliary stent is intended for use in the palliation of malignant strictures (neoplasms) in the biliary tree.Warnings: the safety and effectiveness of this device for use in the vascular system have not been established.(b)(4).
 
Event or Problem Description
It was reported that during deployment of a balloon expandable stent in the renal artery, it was alleged that the stent prematurely dislodged and subsequently got stuck inside the sheath.Reportedly, the health care provider removed the sheath, with the detached stent, and guidewire from the patient as one unit.Using the same access site, a new wire, sheath, and valeo stent was used to complete the procedure.There was no reported patient injury.The patient was reported to be doing well post procedure.

Brand Name
VALEO BALLOON EXPANDABLE STENT
Common Device Name
BILIARY STENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7317462
Report Number2020394-2018-00197
Device Sequence Number1317052
Product Code FGE
UDI-Device Identifier00801741000737
UDI-Public(01)00801741000737
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K052132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2018
Device Model NumberEV07261CD
Device Catalogue NumberEV07261CD
Device Lot NumberGFAY3083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR